Thunderstorm Wind, Leslie
- When
- July 27, 3:25 PM EST
- Where
- Leslie County, Stinnett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.100, -83.383
A couple of trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 27, 2:02 PM EST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 302 PM EDT WED JUL 27 2005 .DISCUSSION... THUNDERSTORMS HAVE DEVELOPED AHEAD OF APPROACHING COLD FRONT...AND HAVE STARTED ISSUING WARNINGS...BUT NO GROUND TRUTH REPORTS AS OF YET. COLD FRONT EXTENDS FROM WEST OF HTS TO JUST SOUTHEAST OF LEX AND BWG. CURRENT TIMING PLACES FRONT SOUTHEAST OF FORECAST AREA JUST AFTER 00Z...WITH THUNDERSTORMS EXITING AREA BY 00Z. SHOWERS ARE ALSO BEHIND FRONT...SO WILL KEEP CHANCE POPS IN FOR THE NORTH PART OF FORECAST AREA ALSO. HAVE ONLY KEPT THUNDER IN THE GRIDS AHEAD OF THE FRONT...BUT WILL KEEP SHOWER CHANCES BEHIND THE FRONT. FRONT STALLS TO OUR SOUTH...AND WILL KEEP CHANCE POPS OVER SOUTHEAST HALF OF FORECAST AREA ON THURSDAY AND THEN OVER THE FAR SOUTHEAST ON FRIDAY. WILL NEED TO CONTINUE WITH SLIGHT CHANCE POPS OVER THE EXTREME SOUTHEAST THROUGH THE WEEKEND. && .PREV DISCUSSION... 928 AM EDT WED JUL 27 2005 IN THE PROCESS OF UPDATING FORECASTS TO INCREASE HIGH TEMPERTURES FOR TODAY. 13Z TEMPERATURES WERE ALREADY RUNNING NEAR FORECAST HIGHS IN NORTHERN AREAS...WITH FLEMINGSBURG COOP REPORTING A CURRENT TEMPERATURE OF 84. HTS WV REPORTING 83. SATELLITE SHOWS CLOUDS WILL BE INCREASING AND TEMPERATURES SHOULD BE PREVENTED FROM GETTING TOO FAR OUT OF HAND. HOWEVER HAVE INCREASED TEMPERATURES AROUND 5 DEGREES OR SO ACROSS THE ENTIRE FORECAST AREA. 452 AM EDT WED JUL 27 2005 SHORT TERM (TODAY THROUGH FRIDAY NIGHT)... LATEST SURFACE ANALYSIS SHOWS A COLD FRONT STRETCHED FROM NORTHERN OHIO THROUGH CENTRAL INDIANA DOWN THROUGH TEXAS. TEMPERATURES ARE IN THE UPPER 70S AND DEWPOINTS ARE IN THE LOWER 70S AHEAD OF THE FRONT...WHILE TEMPERATURES ARE IN THE LOWER 60S AND DEWPOINTS ARE IN THE LOWER TO MIDDLE 50S BEHIND THE FRONT. PER HPC...LEANED TOWARDS THE GFS. GFS SEEMS TO HAVE A BETTER HANDLE ON THE SURFACE AND 850 FRONTS. THE GFS SHOWS PRECIP LINGERING THROUGH THURSDAY NIGHT WHILE THE NAM PUSHES THE FRONT AND PRECIP THROUGH BY THURSDAY MORNING AND SHOWS A FEW STABLE WAVES DEVELOPING ALONG THE STALLED FRONT BRINGING KEEPING A SLIGHT CHANCE OF PRECIP IN FAR SOUTHEASTERN KY THROUGH THE WEEKEND. RELIEF FROM THE HEAT WILL BEGIN TODAY...AS CLOUDS AND PRECIPITATION SPREAD INTO THE CWA. STILL EXPECT SOUTHERN PORTIONS OF THE CWA TO REACH CLOSE TO THE 90 DEGREE MARK THIS AFTERNOON. THE COLD FRONT WILL SLOWLY PUSH INTO THE AREA LATE TODAY INTO TONIGHT...AS A SHORT WAVE HELPS PUSH THE FRONT SOUTHWARD. SEVERE POTENTIAL IS LIMITED TODAY...WITH SOUNDINGS SHOWING ONLY SHOWING SLIGHTLY UNSTABLE AIR AND WEAK UPPER LEVEL SUPPORT. LOCALLY HEAVY RAIN REMAINS POSSIBLE WITH PW/S AROUND 2 INCHES. THE 850 FRONT WILL SLOWLY PUSH THROUGH ON THURSDAY. KEPT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE SOUTHERN PORTIONS OF THE CWA...WITH THE FRONT STALLED JUST SOUTH OF THE CWA. ONLY CHANGE TO THE EXTENDED WAS TO BUMP UP CLOUD COVER ALONG THE SOUTHEASTERN PORTIONS OF THE CWA...WITH THE BOUNDARY REMAINING SOUTH AND EAST OF THE AREA. FOR TEMPERATURES...LEANED CLOSER TO THE FWC NUMBERS FOR HIGHS TODAY...AS CLOUDS AND PRECIP WILL BE SLOW TO MOVE INTO THE AREA. MAV NUMBERS ARE COOLER FOR THURSDAY AND FRIDAY. LEANED CLOSER TOWARDS THE MAV NUMBERS EXPECTING THE FRONT TO LINGER IN THE AREA. PREVIOUS GRIDS WERE IN GOOD SHAPE...BASICALLY ONLY MADE A FEW TWEAKS TO BUMP UP TEMPS A DEGREE OR TWO TODAY AND TONIGHT. 706 PM EDT TUE JUL 26 2005 HEAT INDICES BELOW ADVISORY CRITERIA AND WILL LET THE HEAT ADVISORY EXPIRE AT 8 PM. WILL UPDATE NPW...ZFP...AND HWO SHORTLY BEFORE 8 PM TO REFLECT THIS. AT THIS TIME DO NOT PLAN ANY SIGNIFICANT CHANGES TO THE GRIDS THAT WOULD IMPACT THE PUBLIC FORECASTS. HOWEVER TRENDS INDICATE THAT SHOWER AND THUNDERSTORMS CHANCES MAY BE DIMINISHING FOR TONIGHT OR AT THE VERY LEAST BE SLIGHTLY SLOWER TO ARRIVE. CONVECTION OVER NORTH INDIANA AND NORTH OHIO CONTINUES TO MOVE EAST NORTHEAST. LATEST SURFACE ANALYSIS SHOWS FRONT OVER ILLINOIS AND INDIANA FROM JUST NORTH OF A LINE FROM SAINT LOUIS TO CHAMPAIGN TO SOUTH BEND WITH WAVE ALONG FRONT LOCATED NEAR CHAMPAIGN ILLINOIS. THE FRONT AND WAVE ARE SLOWER/FURTHER NORTH THAN FORECAST BY THE 18Z RUNS OF THE NAM AND GFS. FOR RIGHT NOW WILL LEAVE POPS AS IS FOR TONIGHT...WITH 20 POPS OVER MOST OF FORECAST AREA...AND SLIGHTLY HIGHER IN THE FAR NORTH. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SBH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 606 AM EDT WED JUL 27 2005 KYZ087-088-118-120-281100- BELL-HARLAN-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...MIDDLESBORO...PIKEVILLE... PINEVILLE AND WHITESBURG 606 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE SOME NUISANCE FLOODING PROBLEMS. ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY AND AGAIN FROM MONDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF DAMAGING WINDS...SIGNIFICANT RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. KYZ052-058>060-068-069-079-080-083>086-104-106>117-119-281100- BREATHITT-CLAY-ELLIOTT-ESTILL-FLOYD-JACKSON-JOHNSON-KNOTT-KNOX- LAUREL-LEE-LESLIE-MAGOFFIN-MARTIN-MCCREARY-MENIFEE-MORGAN-OWSLEY- PERRY-POWELL-PULASKI-ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FRENCHBURG...HAZARD...HINDMAN...HYDEN...INEZ...IRVINE... JACKSON...LONDON...MANCHESTER...MCKEE...MONTICELLO...MOREHEAD... MOUNT VERNON...PAINTSVILLE...PRESTONSBURG...SALYERSVILLE... SANDY HOOK...SOMERSET...STANTON...WEST LIBERTY... WHITLEY CITY AND WILLIAMSBURG 606 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE SOME NUISANCE FLOODING PROBLEMS. ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE THURSDAY THROUGH FRIDAY AND AGAIN FROM SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF DAMAGING WINDS...SIGNIFICANT RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. KYZ044-050-051-281100- BATH-FLEMING-MONTGOMERY- INCLUDING THE CITIES OF...FLEMINGSBURG... MOUNT STERLING AND OWINGSVILLE 606 AM EDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. LOCALLY HEAVY RAIN MAY CAUSE SOME NUISANCE FLOODING PROBLEMS. ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE EACH DAY AND NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF DAMAGING WINDS...SIGNIFICANT RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. JM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
308 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 1 E JACKSON 37.56N 83.36W
07/27/2005 0.75 INCH BREATHITT KY TRAINED SPOTTER
MOSTLY PEA SIZE BUT SOME DIME TO PENNY SIZE
&&
BTERRIZZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
327 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM TSTM WND DMG JACKSON 37.56N 83.38W
07/27/2005 BREATHITT KY LAW ENFORCEMENT
ONE TREE DOWN AT KINGS RIDGE SUBDIVISION KNOCKING DOWN
POWER LINE. ONE TREE DOWN AT LAKESIDE SUBDIVISION
PARTIALLY BLOCKING ROAD.
&&
JCARICOPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
336 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM LIGHTNING PRESTONSBURG 37.67N 82.77W
07/27/2005 FLOYD KY LAW ENFORCEMENT
LIGHTNING STRUCK A HOUSE AND SET IT ON FIRE. NUMEROUS
POWER OUTAGES IN CITY.
&&
BTERRIZZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
337 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 SE PRESTONSBURG 37.64N 82.70W
07/27/2005 0.75 INCH FLOYD KY TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WITH INTENSE LIGHTNING
&&
BTERRIZZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
406 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG WILLIAMSBURG 36.74N 84.17W
07/27/2005 WHITLEY KY COUNTY OFFICIAL
POWER LINES DOWN. ALSO PEA TO DIME SIZE HAIL
&&
BTERRIZZPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
416 PM EDT WED JUL 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 2 WNW AFLEX 37.67N 82.28W
07/27/2005 0.75 INCH PIKE KY TRAINED SPOTTER
DIME TO PENNY HAIL
&&
BTERRIZZThe Jackson,KY radar (KJKL), 55 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
A couple of trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2005Every state in 2005This day in weather historyWarnings in Kentucky, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457938.